Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 72, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 17, 1999, 5:55 PM EDT for Crawford County, Pennsylvania. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 17, 1999, 5:55 PM EDT (21:55 UTC)
- Expired
- Jul 17, 1999, 7:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Crawford County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 6:56 PM EDT | Thunderstorm Wind 53 | Meadville, PA | A 61 mph wind gust was measured in Meadville. Large limbs were downed near Linesville and Saegertown. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1569 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
721 WUUS1 KCLE 172157 RRA SVRCLE PAC039-172300- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 555 PM EDT SAT JUL 17 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY PA IN NORTHWESTERN PENNSYLVANIA * UNTIL 700 PM EDT * AT 554 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES SOUTHEAST OF JEFFERSON OR 8 MILES WEST OF HARTSTOWN... MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL MOVE NEAR... HARTSTOWN CONNEAUT LAKE SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:30 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 17, 2:30 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 230 PM EDT SAT JUL 17 1999 LOW IN NORTHERN IL WITH COLD FRONT INTO MISSOURI AND WARM FRONT ACROSS NORTHERN MICHIGAN. 500H IMPULSE STILL BACK IN IL NEAR SURFACE LOW. BOTH MODELS CONSISTENT WITH MUCH SLOWER MOVEMENT OF SYSTEM AND WEAKENING OF VORT MAX IN DIFFLUENT FLOW ALOFT OVERNIGHT AS IT REACHES OHIO BORDER. WHILE SURFACE LOW MOVES NORTHEAST INTO MICHIGAN ALONG FRONTAL BOUNDARY. THEN WEAKENING AS IT MOVES EAST. SCATTERED PULSE THUNDERSTORMS DEVELOPING IN EASTERN INDIANA AND NORTHWESTERN OHIO IN WESTERN EDGE OF THETA E RIDGE WITH LI OF -4 TO -7. ETA MOVES THETA E RIDGE TO WESTERN LAKE ERIE BY 00Z. DIFFLUENT FLOW ALOFT...LACK OF UPPER AIR DYNAMIC...WEAK LL CONVERGENCE SHOULD PRECLUDE ANYTHING MORE THAN ISOLATED SEVERE THUNDERSTORM DEVELOPMENT. BY MONDAY 500H UPPER RIDGE POPS UP WITH SURFACE FRONT STRETCHING ACROSS LOWER GREAT LAKES...WITH FRONT SO CLOSE TO ACT AS A FOCUS OF CONVECTION THREW IN A CHANCE OF AFTERNOON THUNDERSTORMS FOR MONDAY. .CLE...NONE DJB
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:51 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 49 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.